Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Taking amoxicillin and prednisolone for mild chest infection. Cardioversion to be done. Will it be postponed?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1995
Answered : 1830 Questions
I have AF and I'm due for cardioversion tomorrow, having taken rivaroxaban and atenolol for about 6 - 7 weeks. I was yesterday diagnosed with a mild chest infection and am taking amoxicillin 500mg and 6x prednisolene steroids for this condition which is beginning to improve. Will either my chest infection, or the fact that I am taking this medication for it, cause a postponement to my cardioversion procedure?
Posted Sat, 23 Mar 2013 in Heart Rate and Rhythm Disorders
Answered by Dr. Hari Charan Perigela 56 minutes later
As per your query,you are going to get Cardioversion tomorrow.If the procedure is done with mild sedation,it will not be postponed.
As you are having mild infection only and is improving,your procedure will be done.
Your drugs like Amoxycillin and prednisolone will not cause any side effects before/during/after the procedure.
If there is severe chest infection and if you are given General anaesthesia,which require clear lungs ,then Postponement can be thought .
But you are improving and that too,Cardioversion needs sedation only;your procedure will be done.
Do not worry
But,it all depends on the treating doctor.
I wish your procedure is completed tomorrow and your cardiac rate and rhythm becomes normal.
Wish you good health and speedy recovery
If you have any queries,i will clarify further

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor